It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Spinal Cord Disorders Message Board


Spinal Cord Disorders Board Index


I had C5-C6 ACDF with donor bone and hardware 12 days ago and I am nauseas all the time, less so when I lay still. I still have some pain and the lump in my throat but I am really worried about the nausea. Has anyone else had this?

Before my surgery, I had numbness and pain in arms, neck pain, migraine headaches and nausea. The doctors didn't think the herniation/piched nerve caused the nausea but all kinds of tests revealed no other causes. When I put on a soft collar two weeks prior to the surgery and it extended my neck, the nausea went away and the doctors conceded that it may be connected. I thought it would go away immediately post-surgery and it has not. I am scared that it won't get better. It's so hard to live like this.

Thanks to everyone for your posts. These boards have helped me so much.
I know he will tell me it's not related. That's what he said before the surgery. When the soft collar helped, he didn't say much. Then, when I was nauseus after the surgery (they kept me overnight for it) he said it was a pre-existing condition.
Are you taking the meds you were prescribed post-op, or trying to cut down on them? When I started to wean myself off, I found myself having more and more dizziness with nausea. I went back on the meds - particularly the Soma (muscle relaxant) - and the dizziness and most of the nausea subsided. I still occasionally have waves of nausea, but they don't last too long. Good luck - and call your doc!
Thank you both. Interesting. I have been taking very little in the way of meds. All they gave me was Darvocet, no muscle relaxers, and I do without it most of the time. How long since your surgeries? I will call the doctor on Monday.
[QUOTE=Ricki]Thank you both. Interesting. I have been taking very little in the way of meds. All they gave me was Darvocet, no muscle relaxers, and I do without it most of the time. How long since your surgeries? I will call the doctor on Monday.[/QUOTE]
I am 5 weeks post-op ACDF C5/6. The Soma he prescribed said to take it 4 times a day. The Darvocet was prescribed "as needed for pain." So, the Soma was not just for me to take as needed - it was intended to be taken regularly. The theory (for me) was that the muscle relaxants were causing the dizziness/nausea - as well as pain - and I should keep taking them. I see my doctor Tuesday for follow-up and will ask him how long I should continue.





All times are GMT -7. The time now is 09:42 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!